Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 19, 2011, 6:12 PM CDT for Hemphill County, Roberts County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 6:12 PM CDT (23:12 UTC)
- Expired
- Apr 19, 2011, 6:37 PM CDT
- In force
- 25 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hemphill County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 128 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2939 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
936
WUUS54 KAMA 192312
SVRAMA
TXC211-393-200015-
/O.NEW.KAMA.SV.W.0002.110419T2312Z-110420T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS
ROBERTS COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 715 PM CDT
* AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES
NORTHWEST OF CANADIAN...MOVING SOUTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
CANADIAN...
LAKE MARVIN...
GLAZIER...
LORA...
MIAMI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS
SPOTTED...MOVE TO AN INTERIOR ROOM OR CLOSET IMMEDIATELY.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3563 10056 3584 10101 3606 10069 3603 10002
3562 10000
TIME...MOT...LOC 2313Z 296DEG 42KT 3595 10049
$$
KJS1 follow-up statement
775
WWUS54 KAMA 192337
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT TUE APR 19 2011
TXC211-393-192347-
/O.CAN.KAMA.SV.W.0002.000000T0000Z-110420T0015Z/
ROBERTS TX-HEMPHILL TX-
637 PM CDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR HEMPHILL AND ROBERTS COUNTIES
IS CANCELLED...
AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3563 10056 3584 10101 3606 10069 3603 10002
3562 10000
TIME...MOT...LOC 2337Z 296DEG 42KT 3583 10018
$$
KJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:15 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 19, 3:15 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT TUE APR 19 2011 .SHORT TERM... SHORT-TERM CONCERN REVOLVES AROUND PRECIPITATION CHANCES THIS AFTERNOON AND EVENING. APPROACHING UPPER-LEVEL SHORTWAVE TROUGH...LEFT EXIT REGION OF 100 KT H25 JET...AND DEVELOPING SURFACE LOW OVER NORTHEAST NEW MEXICO ARE PROVIDING THE NECESSARY LIFT FOR PRECIPITATION. BEST CHANCE OF POPS WILL BE CONFINED NORTH OF A CHANNING TO ALLISON LINE. MUCAPE VALUES AROUND 500 J/KG AND 0-6 KM SHEAR IN EXCESS OF 50 KT WILL SUPPORT THE POSSIBILITY OF A COUPLE OF STRONG STORMS. INVERTED-V SOUNDING PROFILE AND DCAPE VALUES OF 500-750 J/KG SUGGEST A THREAT OF GUSTY WINDS WITH THE STRONGER STORMS. GIVEN THE DRY SUB-CLOUD LAYER...NOT EXPECTING MUCH PRECIPITATION TO REACH THE SURFACE. DECIDED TO EXTEND POPS TONIGHT BEYOND 7 PM...BUT EXPECT ALL OF THE ACTIVITY TO END BY 9 PM. HIGH PRESSURE CENTERED OVER NEBRASKA WILL BUILD INTO THE REGION OVERNIGHT WITH LIGHT NORTHEASTERLY WINDS DEVELOPING. LOW-LEVEL MOISTURE ADVECTION AND UPSLOPE FLOW MAY ALLOW LOW CLOUDS TO DEVELOP MAINLY ACROSS THE NORTHERN HALF OF THE AREA. EASTERLY UPSLOPE WINDS WILL PERSIST DURING THE DAY ON WEDNESDAY WITH AFTERNOON HIGHS REMAINING BELOW SEASONAL NORMS. && .LONG TERM... UPPER FLOW WILL CONTINUE TO BE SEMI-ZONAL ACROSS THE SOUTHERN U.S. THROUGH THE END OF THE WEEK. THIS ZONAL FLOW WILL HELP A LEE- SIDE TROUGH TO DEEPEN ACROSS EASTERN NEW MEXICO AND EASTERN COLORADO WEDNESDAY NIGHT. SOUTHEAST WINDS WILL INCREASE...WHICH WILL...IN TURN...HELP TO BRING MORE LOW LEVEL MOISTURE INTO THE PANHANDLES. AS THE FLOW ALOFT STRENGTHENS AHEAD OF ANOTHER SHORT WAVE TROUGH ON THURSDAY IT WILL CREATE A DRYLINE ACROSS THE WESTERN PANHANDLES EARLY THURSDAY. THIS DRYLINE IS THEN STILL EXPECTED TO MOVE TO ABOUT THE EDGE OF THE CAPROCK BY THURSDAY AFTERNOON. THE NAM AND THE GFS MODELS DO NOT AGREE ON WHERE THE DRYLINE WILL END UP BY THURSDAY AFTERNOON. THE GFS IS CLOSER TO THE EASTERN OKLAHOMA AND TEXAS PANHANDLES AND THE NAM KEEPS IT CLOSER TO NEW MEXICO STATE LINE. FOR NOW HAVE GONE CLOSER TO THE GFS AND HAVE LEFT THE POPS FOR SHOWERS AND THUNDERSTORMS ACROSS THE EAST FOR THURSDAY AFTERNOON AND NIGHT. THIS UPPER LEVEL SHORT WAVE TROUGH MOVES INTO THE PLAINS AND IT HELPS TO SHOVE A COLD FRONT INTO THE PANHANDLES BY FRIDAY AFTERNOON. THIS FRONT IS EXPECTED TO STALL ACROSS THE SOUTHERN TEXAS PANHANDLE UNTIL IT FINALLY GETS PUSHED SOUTH OF THE AREA ON SATURDAY. THE MODELS AGAIN DISAGREE ON THE DETAILS OF THE UPPER AIR PATTERN THROUGH EASTER WEEKEND INTO EARLY NEXT WEEK. THE ECMWF CONTINUES TO BE A LITTLE DEEPER AND SLOWER WITH THE DEVELOPING NEGATIVELY TILTED WESTERN U.S. TROUGH. THE GFS CONTINUES TO BE THE WETTER MODEL FOR OUR AREA. THE STRONGER ECMWF TENDS TO KEEP MUCH OF THE PRECIPITATION TO THE EAST OF THE PANHANDLES FOR MUCH OF THE WEEKEND. SEVERAL MINOR UPPER AIR DISTURBANCES WILL MOVE ACROSS THE PANHANDLES SATURDAY INTO MONDAY MORNING AND ANY ONE OF THESE COULD TOUCH OFF A FEW SHOWERS OR THUNDERSTORMS. FOR NOW WILL KEEP THE FORECAST AS IS GIVEN THE UNCERTAINTY OF THE EVOLUTION OF THIS PATTERN. THE UPPER TROUGH WILL SLOWLY SHIFT INTO THE NORTHERN PLAINS BY TUESDAY AND THE PANHANDLES WILL BE ON THE SOUTHERN SIDE OF THIS TROUGH. A FEW SHOWERS WILL AGAIN BE POSSIBLE JUST OUTSIDE OF THIS FORECAST AS ANOTHER WAVE WITHIN THE UPPER TROUGH MOVES TOWARD THE PANHANDLES. && .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE ACROSS THE WESTERN PANHANDLES ON THURSDAY IF THE DRYLINE CAN MOVE FAR ENOUGH EAST. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 42 70 44 83 52 / 5 0 10 10 10 BEAVER OK 41 66 41 77 53 / 20 0 10 20 20 BOISE CITY OK 40 66 39 82 42 / 20 0 10 10 10 BORGER TX 45 69 46 82 56 / 10 0 10 10 10 BOYS RANCH TX 41 70 43 84 49 / 10 0 10 10 10 CANYON TX 41 70 44 83 51 / 5 0 10 10 10 CLARENDON TX 46 71 47 80 56 / 5 0 10 20 20 DALHART TX 39 68 38 84 43 / 20 0 10 10 10 GUYMON OK 40 66 40 81 49 / 20 0 10 10 10 HEREFORD TX 41 72 44 84 49 / 5 0 10 10 10 LIPSCOMB TX 42 67 41 77 55 / 20 0 10 20 20 PAMPA TX 45 68 44 80 54 / 10 0 10 20 20 SHAMROCK TX 45 70 47 80 56 / 10 0 10 20 20 WELLINGTON TX 47 72 49 81 58 / 5 0 10 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/15
Hazardous weather outlook, Apr 19, 3:49 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT TUE APR 19 2011 OKZ001>003-TXZ001>020-201200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 349 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. BREEZY WESTERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH EARLY THIS EVENING ACROSS THE SOUTHWESTERN TEXAS PANHANDLE. AS A RESULT...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES. WITH THE BREEZY CONDITIONS...AND LOW RELATIVE HUMIDITY...ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL AROUND SUNSET THIS EVENING ACROSS THE SOUTHERN TEXAS PANHANDLE. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. ANY STORM THAT DEVELOPS MAY BE STRONG WITH HAIL UP TO THE SIZE OF PENNIES AND STRONG GUSTY WINDS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND NIGHT AS WELL AS SATURDAY AND SATURDAY NIGHT IN THE EASTERN PANHANDLES...GENERALLY FOR LOCATIONS OFF THE CAPROCK. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES SUNDAY AND SUNDAY NIGHT. ANY STORM THAT DEVELOPS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND AS THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY EVENING ACROSS THE SOUTHERN TEXAS PANHANDLE AS WELL AS ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY ACROSS THE WEST PANHANDLES. JOHNSON
In the hours before
Special weather statement, Apr 19, 3:39 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT TUE APR 19 2011 OKZ001-002-192115- CIMARRON OK-TEXAS OK- 339 PM CDT TUE APR 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR TEXAS AND CIMARRON COUNTIES. AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER STURGIS...MOVING EAST AT 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
Special weather statement, Apr 19, 4:25 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT TUE APR 19 2011 OKZ001-TXZ001-192230- CIMARRON OK-DALLAM TX- 425 PM CDT TUE APR 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR DALLAM AND CIMARRON COUNTIES. AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER BLACK MESA PARK...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. KS
Special weather statement, Apr 19, 4:35 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 435 PM CDT TUE APR 19 2011 TXZ002>004-192230- SHERMAN TX-HANSFORD TX-OCHILTREE TX- 435 PM CDT TUE APR 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR OCHILTREE...HANSFORD AND SHERMAN COUNTIES. AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 23 MILES WEST OF GRUVER...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. KS
Local storm report, Apr 19, 5:22 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL SPEARMAN 36.20N 101.19W
04/19/2011 E0.88 INCH HANSFORD TX FIRE DEPT/RESCUE
&&
EVENT NUMBER AMA1100233
SMBLocal storm report, Apr 19, 5:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
531 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL SPEARMAN 36.20N 101.19W
04/19/2011 E1.00 INCH HANSFORD TX FIRE DEPT/RESCUE
&&
EVENT NUMBER AMA1100234
SMBLocal storm report, Apr 19, 5:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 21 S PERRYTON 36.09N 100.80W
04/19/2011 E0.88 INCH OCHILTREE TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1100235
SMBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:13 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hemphill, Lipscomb, Ochiltree, Roberts | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.